Skip to content

Northern Health issues overdose alert in Prince George

There has been an increase in overdoses in Prince George, prompting Northern Health to issue an overdose alert.

The reported substance that is causing the overdoses is is green and chalky. This substance is highly toxic, causes heavy and prolonged sedation, and requires more naloxone to reverse. Overdoses are happening when the substance is smoked and injected.

The alert comes a day after the province announced there were 184 overdose deaths in B.C. in July.

For your safety

  • Get overdose prevention, recognition, and response training; carry naloxone
  • Don’t use alone. Make a plan and tell a buddy who can call for help if needed
  • If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website (https://towardtheheart.com)
  • Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
  • Don’t mix drugs or mix drugs with alcohol
  • Test a small amount first and go slow
  • Use in an OPS if possible (see Prince George locations listed below)
  • Access fentanyl drug checking where available (OPS sites) 
  • Call 911 or your local emergency number right away if someone overdoses

Local overdose prevention sites (OPS)

  • Needle Exchange, 1108 3rd Ave, Prince George
    Hours: Monday-Saturday, 1-6 pm
  • Two Doors Down, 1126 3rd Ave, Prince George
    Hours: Tuesday-Sunday, 6-11 am, 6-11 pm

What do you think about this story?